Alert archive / Texas / Freeze Warnings in 2021
Freeze Warning 3, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this freeze warning at Jan 15, 2021, 2:34 PM CST for 13 counties in Texas. It took effect at Jan 16, 2021, 3:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2021, 2:34 PM CST (20:34 UTC)
- In effect from
- Jan 16, 2021, 3:00 AM CST
- Expired
- Jan 16, 2021, 9:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Corpus Christi, TX
Counties Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.6 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2795 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -108 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
274 WWUS74 KCRP 152034 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 234 PM CST Fri Jan 15 2021 TXZ229>234-240>244-246-247-161500- /O.NEW.KCRP.FZ.W.0003.210116T0900Z-210116T1500Z/ La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Duval-Jim Wells- Inland Kleberg-Inland Nueces-Inland San Patricio-Inland Refugio- Inland Calhoun- Including the cities of Cotulla, Calliham, Cross, Loma Alta, Tilden, George West, Three Rivers, Beeville, Goliad, Victoria, Freer, Benavides, San Diego, Alice, Orange Grove, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Refugio, McFaddin, Woodsboro, and Kamay 234 PM CST Fri Jan 15 2021 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CST SATURDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Inland Coastal Plains to Eastern Brush Country. * WHEN...From 3 AM to 9 AM CST Saturday. * IMPACTS...Frost and freeze conditions will kill sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ EMF
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this freeze warning went out at Jan 15, 11:28 AM CST, 3 hours 6 minutes earlier.
Area forecast discussion, Jan 15, 11:28 AM CST, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 1128 AM CST Fri Jan 15 2021 .AVIATION (UPDATED FOR 18Z ISSUANCE)... VFR conditions will persist through the TAF period. Moderate northerly winds with gusts around 20 knots will continue through the afternoon for VCT/ALI/CRP. Winds will decrease out the west northwest this evening under clear skies as high pressure moves over South Texas. && .PREV DISCUSSION... /Issued 351 AM CST Fri Jan 15 2021/ SHORT TERM (Today through Saturday)... Surface ridging from a 1025 mb high near Clovis, NM will continue to amplify across South Texas today while keeping keep dry and light northerly winds intact. Despite afternoon RH values falling into the teens for all of our non-coastal zones, the light winds will keep wildfire growth potential low. Tonight, the surface high should be found close to the Lower Rio Grande Valley while setting the stage for strong radiational cooling. With light westerly winds region wide, a light freeze remains on track for portions of the Brush Country, Crossroads and Coastal Plains. A freeze warning will likely be needed with the next forecast package. As the high slowly departs into the Gulf by Saturday afternoon, light southerly flow unfolds along with rising thicknesses. Enough low-level warming from 925-850 mb should boost highs by a few degrees for most areas compared to today. LONG TERM (Saturday Night through Thursday)... High pressure will shift to the east Saturday night and a shortwave trough will move southeast into the area Sunday morning. Isentropic lift at the 295K level will lead to an increase in clouds ahead of the shortwave trough. Highs on Sunday will be in the mid to upper 60s. Sunday night the shortwave trough will exit the area and lows will drop into the 40s. A warming trend will begin Monday as high pressure settles in and continues through the middle of the week. Winds from the southeast will keep daytime and nighttime temperatures more mild through the week with highs in the upper 60s to mid 70s and lows in the upper 50s to low 60s. Southwesterly winds at 925 mb will increase to around 40 knots Monday night into Tuesday night, and will allow moisture to advect into the region. A slight chance of showers are possible beginning Tuesday night ahead of an approaching front. The front will push through the area and offshore by Wednesday afternoon. Showers will continue through Wednesday with support from WAA in the 700mb layer and PWAT values remaining near 1.5". Isolated thunderstorms are possible as CAPE nears 1000 j/kg with little CIN and a moderately unstable environment. A low pressure system centered over the Baja peninsula will lift to the northeast during the day Thursday and send a weak front into the area. With PWAT values still above normal for this time of year, showers and thunderstorms will be possible Thursday into Thursday night. Precipitation will quickly clear out Friday morning. MARINE... Strong northerly flow with advisory level winds will decline to moderate by late morning as high pressure approaches South Texas. Moderate offshore flow continues tonight with the potential for briefly strong northwest winds at times over the open waters. Offshore flow then becomes weak on Saturday as high pressure reaches the Gulf waters. Weak onshore flow will develop for a short time Saturday night, before shifting to the northeast Sunday. Onshore flow will once again return Monday, then become strong Monday night over the Gulf waters which could lead to another Small Craft Advisory Monday night into Tuesday. Winds will become moderate from the southeast by Tuesday night. Isolated to scattered showers will be possible Tuesday and Tuesday night. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 66 32 67 46 66 / 0 0 0 0 20 Victoria 63 32 64 38 63 / 0 0 0 0 10 Laredo 67 34 71 45 65 / 0 0 0 0 10 Alice 67 30 70 41 68 / 0 0 0 0 20 Rockport 65 36 65 46 66 / 0 0 0 0 10 Cotulla 67 34 71 41 65 / 0 0 0 0 10 Kingsville 67 30 69 44 67 / 0 0 0 0 20 Navy Corpus 65 40 63 53 64 / 0 0 0 0 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && EMF/94...AVIATION
Hazardous weather outlook, Jan 15, 10:47 AM CST, 3 hours 47 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Corpus Christi TX 1047 AM CST Fri Jan 15 2021 TXZ229>234-239>247-342>347-442-443-447-161700- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 1047 AM CST Fri Jan 15 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight A light freeze is possible late tonight through early Saturday morning for much of the Coastal Plains, Victoria Crossroads and portions of the Brush Country. Elevated fire danger conditions through this afternoon over South Texas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated to scattered thunderstorms are possible Tuesday through Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-161700- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 1047 AM CST Fri Jan 15 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Small Craft Advisory conditions are possible tonight over the open waters. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Small Craft Advisory conditions are possible over the Gulf waters Monday night through Thursday evening. Isolated to scattered thunderstorms are possible Tuesday night through Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. EMF
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 2:37 PM CST | Small Craft Advisory | CRP | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.